Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 18, 2003, 6:08 PM CST for Calhoun County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 6:08 PM CST (00:08 UTC)
- Expired
- Mar 18, 2003, 6:45 PM CST
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -219 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS54 KLZK 190008
SVRLIT
ARC013-190045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
608 PM CST TUE MAR 18 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 645 PM CST
* AT 606 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES SOUTH OF THORNTON...OR ABOUT 7 MILES
WEST OF HAMPTON...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THORNTON AROUND 640 PM CST
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3339 9255 3344 9269 3368 9263 3372 9257
3379 9257 3379 9234
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:36 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 18, 2:36 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 236 PM CST TUE MAR 18 2003 MODEL OF CHOICE IS RUC80 WITH THE UPPER LEVEL LOW NOW OVER THE TEXAS PANHANDLE REGION AND THEN MOVING SLOWLY SOUTH-SOUTHEASTWARD TO THE NORTH-CENTRAL SECTIONS OF TEXAS BY THIS EVENING. A SERIES OF VORTICITY MAXIMA...SOME POSSIBLY VIGOROUS...WILL BE MOVING NORTHEASTWARD FROM OUT OF TEXAS INTO ARKANSAS TONIGHT AND INTO EARLY WEDNESDAY. THIS WILL TRIGGER THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE TONIGHT. THE UPPER LEVEL LOW WILL BE SLOW TO MOVE OUT SO WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN THIRD ON WEDNESDAY. GUIDANCE TEMPERATURES ARE REASONABLE. FCSTID = 38 HRO 47 68 49 65 / 90 20 30 30 LIT 51 73 52 68 / 90 10 10 20 HOT 49 72 51 67 / 90 10 10 20 PBF 53 75 54 70 / 90 10 10 20 .LZK... AR...NONE.
Hazardous weather outlook, Mar 18, 5:00 AM CST, 13 hours 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL STORM WILL MOVE INTO THE SOUTHERN PLAINS STATES LATE TODAY AND T0NIGHT. MEANWHILE...AN ASSOCIATED SURFACE LOW AND COLD FRONT WILL TRACK ACROSS ARKANSAS TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AS THE FRONT COLLIDES WITH THE WARM AND UNSTABLE AIR OVER THE STATE. IN ADDITION TO THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...THERE WILL BE A CHANCE FOR TORNADOES. WITH THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT SHAPING UP FOR THE STATE...PERSONS ACROSS ARKANSAS ARE URGED TO MONITOR LATER FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE A BREEZY DAY IN THE WAKE OF TUESDAY NIGHTS COLD FRONT. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHWEST CORNER OF THE STATE WEDNESDAY AFTERNOON...AND OVER THE NORTH SECTIONS WEDNESDAY NIGHT. THURSDAY WILL STILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY WILL BE DRY. THEN...THERE WILL BE A SLIGHT CHANCE OF SHOWERS FOR THE WEEK END...AND DRY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. 32
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.